Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 23, 2008, 9:37 PM CDT for 5 counties in Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 23, 2008, 11:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bosque County, TX, Hamilton County, TX, Hill County, TX, Johnson County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 10:29 PM CDT | FLASH FLOOD | 7 Sw Hillsboro, TX | WATER OVER HIGHWAY 22 IN PEORIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 240237
FFWFWD
TXC035-193-217-251-425-240430-
/O.NEW.KFWD.FF.W.0029.080424T0237Z-080424T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
NORTHEASTERN HAMILTON COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 PM CDT
* AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 10 MILES SOUTHWEST OF BLUM...MOVING
EAST AT 40 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1130
PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...LAKE WHITNEY STATE PARK...WHITNEY...COVINGTON...ITASCA...
HILLSBORO...CARLS CORNER...BYNUM AND HUBBARD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3175 9823 3206 9796 3210 9787 3217 9792
3227 9788 3231 9766 3223 9759 3225 9710
3183 9675 3182 9701 3187 9704 3181 9715
TIME...MOT...LOC 0237Z 273DEG 35KT 3203 9749
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 8:36 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 23, 8:36 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 836 PM CDT WED APR 23 2008 .UPDATE... MCS CONTINUES TO ORGANIZE AS COLD POOL INTENSIFIES FROM TREMENDOUS CONVECTIVE OVERTURNING. BOW ECHO NOW FORMING SOUTHWEST OF THE METROPLEX AND THIS WILL CONTINUE TO TRACK EAST WITH WIND DAMAGE THE PRIMARY THREAT. TRAILING LINE OF CONVECTION CONTINUES THROUGH EASTLAND COUNTY. EXPECT THAT AS LOW LEVEL JET INTENSIFIES...LINE OF STORMS WILL SAG SOUTHEAST INTO SOUTHERN CWA AND HAVE RAISED POPS THERE. HAVE ALSO MENTIONED HEAVY RAINFALL ACROSS MUCH OF THE CENTRAL CWA WHERE MERGER OF STORMS OVER GRANDBURY REMINISCENT OF THE MAYFEST STORM. CLEARED THE TOR WATCH FROM THE NW CWA...BUT OTHERWISE SEVERE THREAT CONTINUES OVER MUCH OF NORTH TEXAS. TR.92 && .PREV DISCUSSION... /ISSUED 634 PM CDT WED APR 23 2008/ UPDATE... UPDATING FOR NEW TORNADO WATCH. POTENTIAL EXISTS FOR MCS/BOW ECHO EVOLUTION OUT OF WESTERN CONVECTION AS EVERYTHING TRACKS EAST. TORNADO THREAT IS LIKELY LOWER OVER THE EASTERN ZONES WHERE LOW LEVEL SHEAR IS WEAKER AND CONVECTIVE MODE WILL BECOME LESS DISCRETE. NO SIGNIFICANT CHANGES TO CURRENT FORECAST ATTM. TR.92 PREV DISCUSSION... /ISSUED 630 PM CDT WED APR 23 2008/ UPDATE... 630 PM. STRONG SHORTWAVE PUSHING ACROSS THE REGION THIS EVENING WITH INTENSE CONVECTION ALONG AND NORTH OF A KDFW-KMAF LINE AND ACROSS MUCH OF OKLAHOMA. CONVECTION SHOULD DIMINISH AFTER 08Z AS THE WAVE EXITS THE REGION. DRYLINE SETTING UP OUT WEST FOR TOMORROW...BUT CONVECTION IS EXPECTED THE REMAIN TO THE WEST. LARGE TSRA COMPLEX WEST OF THE METROPLEX SHOULD MOVE ACROSS THE KDFW TRACON THROUGH 03Z...AFFECTING METROPLEX TAF SITES 01-03Z. WE WILL LIKELY ISSUE AN AWW FOR STRONG WINDS/LARGE HAIL/CG LIGHTING DURING THIS EVENING. RESIDUAL ACTIVITY (VCTS) POSSIBLE AFTERWARD THROUGH 08Z. HAVE KEPT CIGS 030-040 MOST OF THE NIGHT WITH MINOR 6SM HZ 08-15Z. KACT SHOULD FAIR BETTER WITH RESPECT TO CONVECTION...BUT MVFR CIGS ARE EXPECTED OVERNIGHT THROUGH MIDDAY THURSDAY. WINDS SOUTH 13-18KT THIS TAF CYCLE BUT STRONG AND GUSTY DURING CONVECTION. 75 PREV DISCUSSION... 328 PM. PER 18Z SOUNDING CAP REMAINS IN PLACE. IT WEAKENED AS THIS MORNING/S VORT MAX MOVED OVER BUT DID NOT MIX OUT COMPLETELY. THIS VORT MAX IS CURRENTLY KICKING UP STORMS IN NORTHEAST TX AND IS LIKELY NO LONGER A FACTOR FOR OUR AREA. LATE THIS AFTN/EVENING EXPECT NEW ENERGY TO MOVE ACROSS N CNTRL TX/WRN N TX AND PRODUCE NEW STORMS...ESPECIALLY IN OUR NW THRU W COUNTIES. THIS ENERGY IS ALREADY HELPING WEST TX STORMS GET GOING BUT IT CURRENTLY HAS LOTS OF HELP FROM LVL UPSLOPE FLOW AS WELL. PRECIP SHOULD LAST THROUGH EARLY MORNING...ESPECIALLY NEAR THE RED RIVER AND OKLAHOMA WHERE THE DYNAMICS ARE STRONGER. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS AS WELL...BUT INCREASING SHEAR THIS EVENING MAY ALLOW AN ISOLATED TORNADO THREAT MAINLY IN THE NORTHWEST THRU WEST. THURSDAY SHOULD BE DRY MOST AREAS. DRY LINE SHOULD STAY WEST OF US BUT WITH GOOD SHEAR AND INSTABILITY ISOLATED SEVERE STORMS MAY KICK OFF THERE THURSDAY AFTN. IF THEY DRIFT EAST THEY SHOULD BE WEAKENING AS THEY HIT THE CAPPED AIR OVER N TX BUT MAY LAST INTO OUR WESTERN COUNTIES. I ADDED ISOLD THUNDERSTORMS IN THE WEST THURS AFTN/EVE TO ACCOUNT FOR THESE STORMS. NEXT COLD FRONT PROGGED TO MOVE ACROSS N TX ON FRIDAY BEGINNING MID MORNING IN THE NORTHWEST. FRONT STALLS JUST SOUTH OF OUR AREA AND KEEPS LOW THREAT OF POPS ACROSS SOUTH THRU SATURDAY. ANOTHER COLD FRONT MOVES THRU SUNDAY WITH MORE POPS. THEN MODELS PROG US TO DRY OUT BY SUNDAY EVENING AND THAT SHOULD CONTINUE THRU DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 85 67 78 58 / 100 10 10 30 30 WACO, TX 68 86 68 79 60 / 60 10 10 30 50 PARIS, TX 66 82 65 74 56 / 90 20 10 30 30 DENTON, TX 66 85 67 77 55 / 100 10 10 20 20 MCKINNEY, TX 66 85 67 78 55 / 90 10 10 30 30 DALLAS, TX 67 86 68 78 59 / 90 10 10 30 30 TERRELL, TX 67 85 66 77 59 / 80 10 10 30 40 CORSICANA, TX 67 85 67 79 60 / 70 10 10 30 50 TEMPLE, TX 67 86 67 80 60 / 40 10 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Local storm report, Apr 23, 9:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 1 W WHITNEY 31.95N 97.34W
04/23/2008 E0.88 INCH HILL TX LAW ENFORCEMENT
NICKEL HAIL AND 50 MPH WINDS NEAR WHITE BLUFFLocal storm report, Apr 23, 9:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST VENUS 32.43N 97.10W
04/23/2008 E65 MPH JOHNSON TX TRAINED SPOTTER
WINDS ESTIMATED 65-70 MPH AT VENUS.Local storm report, Apr 23, 9:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD BURLESON 32.53N 97.33W
04/23/2008 JOHNSON TX NWS EMPLOYEE
SOUTH BURLESON - 8 INCHES OVER ROADS AT HWY 174.Local storm report, Apr 23, 9:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 3 E OVILLA 32.54N 96.84W
04/23/2008 M65 MPH ELLIS TX AMATEUR RADIO
MEASURED 65 MPH WIND GUSTS EAST OF OVILLALocal storm report, Apr 23, 9:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG ALVARADO 32.41N 97.21W
04/23/2008 JOHNSON TX AMATEUR RADIO
3 FOOT DIAMETER TREE DOWNLocal storm report, Apr 23, 9:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST HILLSBORO 32.01N 97.12W
04/23/2008 M66 MPH HILL TX ASOS
54 KNOT GUST FROM HILLSBORO ASOSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| Apr 23, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 39 min |
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 65 min |
| Apr 23, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| Apr 23, 7:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Apr 23, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Apr 23, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 40 min |
| Apr 23, 7:54 PM CDT | Flash Flood Warning | FWD | Hood, Parker | 3 hr |
| Apr 23, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 66 min |
| Apr 23, 8:04 PM CDT | Special Weather Statement | FWD | Bosque | 26 min |
| Apr 23, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 46 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 46 min |
| Apr 23, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 50 min |
| Apr 23, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 42 min |
| Apr 23, 8:43 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 2 hr |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 61 min |
| Apr 23, 8:51 PM CDT | Flash Flood Warning | FWD | Erath, Palo Pinto | 3 hr |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 50 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| Apr 23, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| Apr 23, 9:20 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 115 min |
| Apr 23, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 64 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 32 min |
| Apr 23, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 44 min |
| Apr 23, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Apr 23, 10:14 PM CDT | Special Weather Statement | FWD | Coryell, Hill, McLennan | 31 min |
| Apr 23, 10:20 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Apr 23, 10:23 PM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| Apr 23, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 63 min |
| Apr 23, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 60 min |
| Apr 23, 10:40 PM CDT | Special Weather Statement | FWD | Ellis | 65 min |
| Apr 23, 10:42 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 23, 10:52 PM CDT | River Flood Warning | FWD | Parker | 12 hr |
| Apr 23, 10:56 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 54 min |
| Apr 23, 11:11 PM CDT | High Wind Warning | FWD | Collin, Delta, Denton, Fannin, Grayson, Hopkins and 4 more | 4 hr |
| Apr 23, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 67 min |
| Apr 23, 11:30 PM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Apr 23, 11:32 PM CDT | Special Weather Statement | FWD | Henderson, Navarro | 58 min |
| Apr 23, 11:41 PM CDT | Flash Flood Warning | FWD | Collin, Hunt | 94 min |
| Apr 23, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 47 min |
| Apr 23, 11:58 PM CDT | Special Weather Statement | FWD | Falls, McLennan | 32 min |
| Apr 24, 1:29 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| Apr 24, 4:44 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Navarro | 58 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.